Alert archive / Alabama / Freeze Warnings in 2024
Freeze Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Nov 22, 2024, 2:44 PM CST for 9 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 23, 2024, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2024, 2:44 PM CST (20:44 UTC)
- In effect from
- Nov 23, 2024, 12:00 AM CST
- Expired
- Nov 23, 2024, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 133 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS74 KMOB 222044 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 244 PM CST Fri Nov 22 2024 ALZ051>058-060-MSZ067-230445- /O.UPG.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ /O.NEW.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne- Including the cities of Millry, Pine Hill, Greenville, Evergreen, Homewood, Thomasville, Grove Hill, Brantley, Luverne, Lisman, Silas, Opp, Andalusia, Chatom, Monroeville, Jackson, Camden, Butler, and Waynesboro 244 PM CST Fri Nov 22 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-230445- /O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George- Including the cities of Citronelle, Crestview, Flomaton, Atmore, Beaumont, Saraland, Century, Jay, Milton, Richton, Wiggins, Stockton, Lucedale, New Augusta, Walnut Hill, Molino, Brewton, Leakesville, and McLain 244 PM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa Rosa Inland Counties. In Mississippi, George, Greene, Perry, and Stone Counties. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
246 WWUS74 KMOB 230242 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 842 PM CST Fri Nov 22 2024 ALZ051>058-060-MSZ067-231400- /O.CON.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/ Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Covington-Wayne- Including the cities of Jackson, Brantley, Millry, Opp, Andalusia, Butler, Thomasville, Camden, Greenville, Pine Hill, Chatom, Evergreen, Waynesboro, Silas, Luverne, Homewood, Lisman, Grove Hill, and Monroeville 842 PM CST Fri Nov 22 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, Wayne County. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-231400- /O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/ Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Perry-Greene-Stone-George- Including the cities of Crestview, Atmore, Walnut Hill, Saraland, Century, Beaumont, Flomaton, Leakesville, Brewton, Citronelle, Jay, New Augusta, Richton, Wiggins, Milton, Lucedale, Molino, Stockton, and McLain 842 PM CST Fri Nov 22 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa Rosa Inland Counties. In Mississippi, George, Greene, Perry, and Stone Counties. * WHEN...From midnight tonight to 8 AM CST Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 22, 11:27 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Nov 22, 11:27 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1127 AM CST Fri Nov 22 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Fri Nov 22 2024
VFR conditions under northerly flow around 5 knots expected through
the forecast over area TAF sites. Well inland, winds will settle to
a light northerly overnight.
/16
&&
********************************** Previous *******
.NEAR TERM...
(Now through Saturday)
Issued at 349 AM CST Fri Nov 22 2024
The coldest airmass of the season so far continues to
envelope the forecast area. Surface high pressure continues to
settle in driving cold air advection across the area promoting dry,
cool weather. Morning lows are on track to bottom out in the lower
to middle 30's for most locations with upper 30's to lower 40's
nearer the coast. Afternoon temperatures will likewise be below
normal, topping out in the upper 50's inland and lower to middle
60's nearer the coast. Tonight will once again be a chilly night
with lows falling into the lower to middle 30's for most locations,
upper 30's nearer the coast.
Given the expectation for temperatures in the 33 to 36 range over
much of the area tonight, we have opted to issue a Frost Advisory
for all of the forecast area excluding the immediate coast. If
confidence can increase on locations over the interior falling to 32
or lower, a freeze warning may be needed in the afternoon forecast
package. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from midnight tonight to 8 AM CST Saturday for
ALZ051>060-261-262.
FL...Frost Advisory from midnight tonight to 8 AM CST Saturday for
FLZ201-203-205.
MS...Frost Advisory from midnight tonight to 8 AM CST Saturday for
MSZ067-075-076-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:36 AM CST | Frost Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 30 hr |
Nearby
Freeze Warnings in Alabama, 2024Freeze Warnings in Mississippi, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.